Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jul 4, 2008, 2:46 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jul 4, 2008, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 2:46 AM PDT (09:46 UTC)
- In effect from
- Jul 4, 2008, 11:00 AM PDT
- Expired
- Jul 4, 2008, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3871 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 040946 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 246 AM PDT FRI JUL 4 2008 NVZ014-041800- /O.NEW.KVEF.WI.Y.0038.080704T1800Z-080705T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 246 AM PDT FRI JUL 4 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. GUSTS OF 40 TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA...ESPECIALLY ON AND NEAR THE NEVADA TEST SITE. THE WINDS WILL SUBSIDE AROUND SUNSET THIS EVENING. DRIVERS ON HIGHWAY 95 SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND AREAS OF BLOWING DUST...WHICH COULD SUDDENLY REDUCE VISIBILITY TO HALF A MILE OR LESS. $$ MORGAN
3 follow-up statements
000 WWUS75 KVEF 041610 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT FRI JUL 4 2008 NVZ014-050015- /O.CON.KVEF.WI.Y.0038.080704T1800Z-080705T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 910 AM PDT FRI JUL 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. SOUTHWEST WINDS WILL INCREASE TODAY AS A LOW PRESSURE SYSTEM MOVES INTO THE PACIFIC NORTHWEST. GUSTS OF 40 TO 55 MPH ARE EXPECTED IN THE ADVISORY AREA...ESPECIALLY ON AND NEAR THE NEVADA TEST SITE. THE WINDS WILL SUBSIDE AROUND SUNSET THIS EVENING. DRIVERS ON HIGHWAY 95 SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND AREAS OF BLOWING DUST...WHICH COULD SUDDENLY REDUCE VISIBILITY TO HALF A MILE OR LESS. $$
000 WWUS75 KVEF 042112 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM PDT FRI JUL 4 2008 NVZ014-050300- /O.CON.KVEF.WI.Y.0038.000000T0000Z-080705T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 212 PM PDT FRI JUL 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. SOUTHWEST WINDS WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED TO CONTINUE ACROSS THE ADVISORY AREA...ESPECIALLY ON AND NEAR THE NEVADA TEST SITE. THE WINDS WILL SUBSIDE AROUND SUNSET THIS EVENING. DRIVERS ON HIGHWAY 95 SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND AREAS OF BLOWING DUST...WHICH COULD SUDDENLY REDUCE VISIBILITY TO HALF A MILE OR LESS. $$
000 WWUS75 KVEF 050259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 759 PM PDT FRI JUL 4 2008 NVZ014-050400- /O.EXP.KVEF.WI.Y.0038.000000T0000Z-080705T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 759 PM PDT FRI JUL 4 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTY. THE GUSTY WINDS ACROSS ESMERALDA AND CENTRAL NYE COUNTY THIS AFTERNOON HAVE DECREASED THIS EVENING. ALTHOUGH LOCAL GUSTS WILL CONTINUE TO BE SEEN OVERNIGHT...WIDESPREAD WINDS GUSTING TO OVER 40 MPH ARE NO LONGER EXPECTED. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jul 3, 9:00 PM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 3, 9:00 PM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT THU JUL 3 2008 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA ON FRIDAY...RESULTING IN LOCALLY BREEZY CONDITIONS ACROSS THE AREA. MEANWHILE CONTINUED HOT AND DRY CONDITIONS ARE EXPECTED OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE HOLIDAY WEEKEND. && .UPDATE...EXCESSIVE HEAT WARNING WAS CANCELLED EARLIER AS AFTERNOON HIGHS DID NOT QUITE REACH CRITERIA. OVERALL SHORT TERM FORECAST REMAINS ON TRACK AS WEAK SHORT WAVE MOVES ACROSS NORTHERN NEVADA ON FRIDAY...RESULTING IN BREEZY CONDITIONS ACROSS MUCH OF THE CWA. HOWEVER RIDGE STILL REMAINS THE KEY FACTOR FOR THE SHORT TERM...THUS ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS TO CONTINUE THROUGH THE HOLIDAY WEEKEND. NO UPDATES PLANNED ATTM. && .AVIATION...FOR MCCARRAN...SOUTHWEST WINDS GENERALLY LESS THAN 8KTS THROUGH 18Z FRIDAY BEFORE INCREASING TO BETWEEN 10-20KTS WITH LOCAL GUSTS TO AROUND 30KTS AFTER 18Z. HIGH LEVEL SMOKE LAYERS TO CONTINUE ACROSS THE AREA. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE IN THE PEACH SPRINGS CORRIDOR OVER THE HOLIDAY WEEKEND WITH NO WEATHER IMPACTS EXPECTED ACROSS SOUTHERN NEVADA AND MOST OF SOUTHEAST CALIFORNIA. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SMOKE LAYERS ALOFT WITH VISIBILITY POTENTIALLY LOWERING TO MVFR LEVELS IN VICINITY OF THE EASTERN SIERRA SLOPES THROUGH THE HOLIDAY WEEKEND. OTHERWISE GENERALLY DIURNAL WINDS THROUGH 18Z FRIDAY WITH SOUTHWEST WINDS THEN INCREASING TO BETWEEN 10-20KTS WITH GUSTS 30-35KTS AFTER 18Z. ISOLATED LATE AFTERNOON/EVENING THUNDERSTORMS EXPECTED MAINLY EAST OF MOHAVE COUNTY ARIZONA THROUGH THE WEEKEND. && .PREV DISCUSSION...345 PM PDT SHORT TERM...LITTLE CHANGE WAS NEEDED TO THE EXISTING FORECAST PACKAGE...WITH MODELS SHOWING RELATIVELY GOOD CONTINUITY. A TROUGH OF LOW PRESSURE WILL PASS ACROSS THE PAC NW ON FRIDAY...WHICH WILL LOWER HEIGHTS AND ULTIMATELY TEMPERATURES A COUPLE OF DEGREES AT MOST LOCATIONS. WINDS ALOFT WILL ALSO INCREASE OUT OF THE SOUTHWEST...SO BREEZY CONDITIONS ARE EXPECTED AREAWIDE DURING THE AFTERNOON AFTER MIXING...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA...SO HAVE ISSUED A RED FLAG WARNING FOR FRIDAY. SEE RNORFWVEF FOR DETAILS. MOST OF THE MOISTURE ASSOCIATED WITH THIS MORNINGS MINIMAL GULF SURGE HAS MIXED OUT...SO WITH NO NEW MOISTURE ADVECTION EXPECTED...HAVE TAKEN OUT ANY MENTION OF TSTMS FOR FRIDAY AND SATURDAY. CURRENT WATER VAPOR IMAGERY STILL SHOWS A GOOD PLUME OF MID LEVEL MOISTURE ORIGINATING FROM TS BORIS GETTING PICKED UP IN THE SOUTHWEST FLOW...BUT SUBSIDENCE ASSOCIATED WITH THE STRONG HIGH PRESSURE OVERHEAD SEEMS TO BE HAMPERING ANY DEVELOPMENT. .LONG TERM...STILL THE SAME OLD SONG AND DANCE WITH THE EXTENDED. THE MAIN WEATHER CONCERNS WILL BE THE HEAT...SMOKE AND THUNDERSTORM POTENTIAL. THE ECMWF IS STILL TRYING THE HARDEST TO BRING UP MOISTURE INTO THE SOUTHERN PORTIONS OF THE CWFA...WHILE THE OPERATIONAL GFS REMAINS MUCH DRIER. AN UPPER RIDGE OFF THE COAST OF CALIFORNIA ON SUNDAY WILL SLOWLY BUILD INTO NEVADA BY TUESDAY. RISING HEIGHTS AND WARMING ALOFT /H7 TEMPS GO FROM +16C TO +18C SUNDAY TO +18C TO +20C TUESDAY ACROSS THE AREA/ WILL RESULT IN A SLOW TREND UPWARDS IN TEMPERATURES. MODELS HAVE REMAINED CONSISTENT IN ADVERTISING A STRONG RIDGE FOR SEVERAL RUNS...SO HAVE GONE AHEAD AND ADJUSTED UP TEMPS A LITTLE MAINLY FOR MONDAY BUT MORE SO ON TUESDAY. THIS WILL PUT MUCH OF THE AREA IN EXCESSIVE HEAT WARNING LEVEL CONDITIONS...AND ALSO PUSH HIGH TEMPS TO NEAR RECORD OR RECORD BREAKING LEVELS...SEE THE CLIMATE SECTION BELOW FOR DETAILS. FURTHER WARMING WILL TAKE PLACE ON WEDNESDAY AS THE RIDGE ALOFT BECOMES CENTERED OVER THE GREAT BASIN. HIGHS WILL BEGIN TO LOWER A LITTLE THURSDAY AS THE RIDGE SLOWLY MOVES ON EASTWARD. THE ECMWF CONTINUES TO KEEP BRINGING UP MOISTURE FROM THE SOUTHEAST INTO MOHAVE COUNTY THROUGH NEXT WEEK...HOWEVER THE MID LEVEL FLOW REALLY DOES NOT LOOK ALL THAT IMPRESSIVE WITH NO REAL GOOD SOUTH TO SOUTHEAST FLOW SEEN ALIGNED AT THESE LEVELS. WILL KEEP IN A SLIGHT CHANCE OF THUNDERSTORMS IN MOHAVE COUNTY FOR THIS TIME FRAME...BUT UNCERTAINTIES CONTINUE. HOWEVER IF WE DO GET ENOUGH MOISTURE IN PLACE...THE ENHANCED CLOUD COVER OR JUST THAT THE ATMOSPHERE WILL HAVE MORE MOISTURE IN IT COULD CERTAINLY AFFECT TEMPS...THUS WHY WE ARE STILL NOT GOING AS HOT AS SOME GUIDANCE. FLOW ALOFT WILL STILL PUSH SMOKE INTO THE NORTHWEST PART OF THE CWFA FROM THE CALIFORNIA FIRES...BUT BY MID-WEEK AS THE FLOW ALOFT WEAKENS IN RESPONSE TO THE RIDGE BUILDING IN...THIS WILL MAKE THE TRAJECTORY OF ANY SMOKE LAYERS MORE VARIABLE IN NATURE. && .FIRE WEATHER...A TROUGH PASSING ACROSS THE PACIFIC NORTHWEST WILL HELP INCREASE SOUTHWEST WINDS UP TO RED FLAG CRITERIA ACROSS NEVADA ZONES 461...462...AND 465 ON FRIDAY...WITH BREEZY CONDITIONS PERSISTING ELSEWHERE. BY SATURDAY...WINDS WILL HAVE DECREASED TO BELOW CRITERIA...BUT WILL REMAIN BREEZY DURING THE AFTERNOON. STILL NO END IN SIGHT TO HOT AND DRY CONDITION THROUGH THE BEGINNING OF NEXT WEEK...HOWEVER...THERE IS AN OUTSIDE CHANCE THAT SOME MOISTURE MAY WORK ITS WAY INTO MOHAVE COUNTY DURING THE MIDDLE PART OF NEXT WEEK TO POSSIBLY ALLOW FOR ISOLATED THUNDERSTORMS TO DEVELOP IN THE AFTERNOON AND EVENING HOURS WITH THE MAIN THREAT FROM ANY ACTIVITY BEING DRY LIGHTNING. && .CLIMATE...NEAR RECORD TO RECORD HIGH TEMPERATURES ARE POSSIBLE IN PARTS OF THE AREA ON TUESDAY AND AGAIN ON WEDNESDAY. LAS VEGAS MAY ALSO HAVE A GOOD CHANCE TO TIE THE RECORD HIGH MINIMUM TEMPERATURE FOR WEDNESDAY THE 9TH OF 86 SET IN 1996. LOCATION RECORD HIGH FOR 7/8 RECORD HIGH FOR 7/9 --------------------------------------------------------------------- LAS VEGAS 113/1989 113/1949 BISHOP 104/2002 107/2002 BARSTOW-DAGGETT 113/1976 113/2002 NEEDLES 117/1985 119/1961 && .VEF WATCHES/WARNINGS/ADVISORIES... NV...RED FLAG WARNING FROM 11 AM TO 8 PM PDT FRIDAY FOR NVZ460>465. AZ...NONE. CA...NONE. && JENSEN/KENNEDY/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 3, 4:41 AM PDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PDT THU JUL 3 2008 AZZ001>003-036-CAZ522>527-NVZ016-017-020>022-040245- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 441 AM PDT THU JUL 3 2008 /441 AM MST THU JUL 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 11 AM UNTIL 8PM PDT FOR ELEVATIONS BELOW 4000 FEET. PLEASE REFER TO RNONPWVEF FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS ACROSS MOHAVE COUNTY. THE MAIN CONCERN WILL BE THE POTENTIAL FOR DRY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CAZ519>521-NVZ014-015-018-019-040245- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE- SPRING MOUNTAINS- 441 AM PDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.